Acute haematologic reaction: Drug or bug?

A. Avinash, Sushil Kiran Kunder, Sharath Madhyastha, Raviraj Acharya, Vinaya Gopalaswamy, Navin Patil, Anurag Pathak, M. N. Vinay

Research output: Contribution to journalArticle

Abstract

β-lactams are known to cause haematologic reactions. Cefoperazone is one such β-lactam that is commonly combined with a β-lactamase inhibitor, sulbactam. A review of the available literature suggests that cefoperazone can cause or precipitate haematologic reactions, including anaemia, leucopenia, thrombocytopenia and hypoprothrombinemia. Similarly, Escherichia coli (E. coli) is a commonly encountered organism associated with urinary tract infections and urosepsis, which can also present in a similar. This case report is a description of an elderly patient who harboured E. coli, and was also given cefoperazone-sulbactam, and later developed haematologic reactions.

Original languageEnglish
Pages (from-to)1884-1886
Number of pages3
JournalResearch Journal of Pharmaceutical, Biological and Chemical Sciences
Volume7
Issue number4
Publication statusPublished - 01-07-2016

All Science Journal Classification (ASJC) codes

  • Biochemistry, Genetics and Molecular Biology(all)
  • Pharmacology, Toxicology and Pharmaceutics(all)

Fingerprint Dive into the research topics of 'Acute haematologic reaction: Drug or bug?'. Together they form a unique fingerprint.

  • Cite this

    Avinash, A., Kunder, S. K., Madhyastha, S., Acharya, R., Gopalaswamy, V., Patil, N., Pathak, A., & Vinay, M. N. (2016). Acute haematologic reaction: Drug or bug? Research Journal of Pharmaceutical, Biological and Chemical Sciences, 7(4), 1884-1886.